×

zbMATH — the first resource for mathematics

The rational homotopy type of configuration spaces of two points. (English) Zbl 1069.55006
The authors study the rational homotopy type of the configuration space of two points in a 2-connected closed manifold \(M\) (compact, without boundary, piecewise linear), \(F(M,2)\), and prove that its rational homotopy type is completely determined by the rational homotopy type of \(M\). They exhibit the description of the rational homotopy type of \(F(M,2)\) in terms of a CDGA-model in the sense of Sullivan’s theory.
The main results of this article are: “for \(M\) a connected orientable closed manifold with \(H^{1}(M;\mathbb Q)=H^{2}(M;\mathbb Q)=0\), a CDGA-model of \(F(M,2)\) can be explicitly determined out of any CDGA-model of \(M\)” and “for \(M\) a simply-connected closed manifold such that \(H^{2}(M;\mathbb Q)=0\), the rational homotopy type of \(F(M,2)\) depends only on the rational homotopy type of \(M\)”.
In the last section, as an application, the authors develop some examples of manifolds admitting a differential Poincaré duality CDGA-model and they study the formality of configuration spaces. They prove that when \(M\) is 2-connected and closed then \(F(M,2)\) is formal iff \(M\) is formal. More generally for any \(k\geq 1\) and for \(M\) a simply connected closed manifold, if \(M\) is not formal then the same is true for \(F(M,k)\). They also give an example of a non formal space admitting a Poincaré duality CDGA-model. If \(M\) is a \(S^{5}\)-bundle over \(S^{3}\times S^{3}\) with non zero Euler class, then there is a Poincaré duality CDGA-model of \(M\) and \(F(M,2)\) is not formal.

MSC:
55P62 Rational homotopy theory
55R80 Discriminantal varieties and configuration spaces in algebraic topology
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Computations of Gelfand-fuks cohomology, the cohomology of function spaces, and the cohomology of configuration spaces, Geometric applications of homotopy theory I (Proc. Conf., Evanston 1977), 657, 106-143, (1978), Springer, Berlin · Zbl 0398.55004
[2] Real homotopy theory of Kähler manifolds, Invent. Math, 29, 245-274, (1975) · Zbl 0312.55011
[3] Rational homotopy theory, vol. 210, (2001), Springer-Verlag · Zbl 0961.55002
[4] A compactification of configuration spaces, Annals of Math, 139, 183-225, (1994) · Zbl 0820.14037
[5] Poincaré duality embeddings and fiberwise homotopy theory, Topology, 38, 597-620, (1999) · Zbl 0928.57028
[6] Poincaré duality embeddings and fiberwise homotopy theory, II, Quart. Jour. Math. Oxford, 53, 319-335, (2002) · Zbl 1030.57036
[7] On the rational homotopy type of configuration spaces, Annals of Math, 139, 227-237, (1994) · Zbl 0829.55008
[8] Cochain model for thickenings and its application to rational LS-category, Manuscripta Math, 103, 143-160, (2000) · Zbl 0964.55013
[9] Algebraic models of the complement of a subpolyhedron in a closed manifold (submitted)
[10] \(DG\) module models for the configuration space of \(k\) points (in preparation)
[11] Spaces of arcs and configuration spaces of manifolds, Topology, 34, 217-230, (1995) · Zbl 0845.57021
[12] Symmetric bilinear forms, Band 73, (1973), Springer-Verlag · Zbl 0292.10016
[13] Configuration spaces of algebraic varieties, Topology, 35, 4, 1057-1067, (1996) · Zbl 0857.57025
[14] Rational Poincaré duality spaces, Illinois J. Math, 27, 104-109, (1983) · Zbl 0488.55010
[15] Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math., 47, 269-331, (1977) · Zbl 0374.57002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.